MAUDE Adverse Event Report: AESCULAP AG FILTER RETENTION PLATE; ACCESSORIES FOR STERILIZATION

AESCULAP AG FILTER RETENTION PLATE; ACCESSORIES FOR STERILIZATION
Model Number JK100
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that there was an issue with jk100 - filter retention plate.According to the complainant, black particles were detected.Hospital says getting micro black flakes which they believe are from basket feet and/or retention plates.The complaint device was returned to the manufacturer for evaluation.There was no described patient harm.Although requested, additional information has not been made available.The malfunction is filed under aag reference (b)(4).
 
Event or Problem Description
Involved components: jn440 - bottom f/1/1 cont.Perforat.Height:90mm - lot unknown, jn441 - bottom f/1/1 cont.Perforat.Height:120mm - lot 52588251, jk441 - bottom for 1/1 container height:120mm - lot 52582372, jk489 - full-size lid w/retention plate silver - lot 52582372, jf223r - 1/1 size perf basket 540x253x76mm - lot 52685831, jf112210 - foot for perforated baskets - lot unknown, jk489 - full-size lid w/retention plate silver - lot 52591143, and jk489 - full-size lid w/retention plate silver - lot 52631606.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: all products arrived in a decontaminated condition.The leading devices, jk100, show water spots and partly corrosion.The container trays, lids, and the basket neither show black particles, nor any residues on their surface.The surface of these products show signs of use, in the form of scratches on the anodized coating.The investigation was carried out visually.No black particles could be determined on the provided products.The articles show normal signs of use.The filter holders have water spots and partly corrosion.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device was not possible.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: without further knowledge about the circumstances we assume, that a too high force was applid on the jaw during surgery.A material failure or a manufacturing error can be excluded.Conclusion and measures / preventive measures: due to the current deviation and according to the explanation above, the root cause of the problem is most probably reprocessing-related.Based upon the investigations results a capa is not necessary.

Brand Name
FILTER RETENTION PLATE
Common Device Name
ACCESSORIES FOR STERILIZATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12775548
Report Number9610612-2021-00730
Device Sequence Number3572319
Product Code FLE
UDI-Device Identifier04038653202706
UDI-Public4038653202706
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K792558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJK100
Device Catalogue NumberJK100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/08/2021
02/10/2022
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/08/2021
03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF112210 - LOT UNKNOWN; JF223R - LOT 52685831; JK441 - LOT 52582372; JK489 - LOT 52582372; JK489 - LOT 52591143; JK489 - LOT 52631606; JN440 - LOT UNKNOWN; JN441 - LOT 52588251
Patient SexUnknown